Onychopathy induced by temsirolimus, a mammalian target of rapamycin inhibitor.

Abstract

Temsirolimus belongs to the mammalian target of rapamycin (mTOR) inhibitors, targeted therapies for which indications are booming in oncology. While their tolerance is usually good, mucocutaneous toxicity is the most common, including stomatitis, rashes, edemas, pruritus, dry skin and nail disorders. The latter are common in clinical practice but have not yet been well characterized. We report 2 cases of patients who developed, after 6-7 months with temsirolimus, a dystrophy of the 20 nails with fragility, distal onycholysis, yellow discoloration, associated in 1 case with painful paronychia. Topical steroids improved the paronychia, without changing the nail dystrophy. To our knowledge, the occurrence of yellow nail discoloration with temsirolimus has never been reported before. We review the cutaneous and mucosal toxicities induced by temsirolimus and everolimus, two mTOR inhibitors used as anticancer agents and by their parent molecule sirolimus.

DOI: 10.1159/000338893

Cite this paper

@article{Peuvrel2012OnychopathyIB, title={Onychopathy induced by temsirolimus, a mammalian target of rapamycin inhibitor.}, author={Lucie Peuvrel and Ga{\"{e}lle Qu{\'e}reux and Anabelle Brocard and M{\'e}lanie Saint-Jean and B Dr{\'e}no}, journal={Dermatology}, year={2012}, volume={224 3}, pages={204-8} }